Mediterranean Journal of Mathematics

, Volume 9, Issue 1, pp 1–20 | Cite as

Conformal Killing Vector Fields and Rellich Type Identities on Riemannian Manifolds, II

  • Yuri Bozhkov
  • Enzo Mitidieri


We propose a general Noetherian approach to Rellich integral identities. Using this method we obtain a higher order Rellich type identity involving the polyharmonic operator on Riemannian manifolds admitting homothetic transformations. Then we prove a biharmonic Rellich identity in a more general context. We also establish a nonexistence result for semilinear systems involving biharmonic operators.

Mathematics Subject Classification (2010)

35J50 35J20 35J60 


Riemannian Manifolds Killing vector fields Rellich identities Pohozaev’s Identity 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bozhkov Y.: Divergence symmetries of semilinear polyharmonic equations involving critical nonlinearities. J. Differential Equations 225, 666–684 (2006)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Bozhkov Y.: A Caffarelli-Kohn-Nirenberg type inequality on Riemannian manifolds. Applied Mathematics Letters 23, 1166–1169 (2010)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Bozhkov Y., Freire I. L.: Special conformal groups of a Riemannian manifold and Lie point symmetries of the nonlinear Poisson Equation. J. Differential Equations 249, 872–913 (2010)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bozhkov Y., Mitidieri E.: The Noether approach to Pohozaev’s Identities. Mediterr. J. Math. 4, 383–405 (2007)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Y. Bozhkov, E. Mitidieri, Lie symmetries and criticality of semilinear differential systems. SIGMA Symmetry, Integrability and Geometry: Methods and Applications 3 (2007), Paper 053, 17 pp. (electronic).Google Scholar
  6. 6.
    Bozhkov Y., Mitidieri E.: Conformal Killing vector fields and Rellich type identities on Riemannian Manifolds. I. Lecture Notes of Seminario Interdisciplinare di Matematica 7, 65–80 (2008)MathSciNetGoogle Scholar
  7. 7.
    Ph. Clément, D. de Figueiredo and E. Mitidieri, Positive solutions of semilinear elliptic systems, Comm. in Partial Differential Equations. (17) (5&6) (1992) 923-940.Google Scholar
  8. 8.
    Ibragimov N. H.: Noether’s identity. Dinamika Sploshn. Sredy No. 38, 26–32 (1979) (Russian)Google Scholar
  9. 9.
    N. H. Ibragimov, Transformation groups applied to mathematical physics. Translated from the Russian Mathematics and its Applications (Soviet Series), D. Reidel Publishing Co., Dordrecht, 1985.Google Scholar
  10. 10.
    E. Mitidieri, A Rellich identity and applications. Rapporti interni n. 25, Univ. Udine, (1990), 35 pp.Google Scholar
  11. 11.
    E. Mitidieri, A Rellich type identity and applications. Commun. in Partial Differential Equations (18) (1&2), (1993), 125 - 151Google Scholar
  12. 12.
    Mitidieri E.: Nonexistence of positive solutions of semilinear elliptic systems in \({\mathbb{R}^N}\) . Differential Integral Equations 9, 465–479 (1996)MathSciNetMATHGoogle Scholar
  13. 13.
    E. Mitidieri, A simple approach to Hardy inequalities. Mat. Zametki 67 (2000), 563 - 572. (In English: Math. Notes 67 (2000), 479 - 486.)Google Scholar
  14. 14.
    E. Noether, Invariante Variationsprobleme. Nachrichten von der Kön. Ges. der Wissenschaften zu Göttingen, Math.-Phys. Kl., no. 2 (1918), 235- 257. (English translation in: Transport Theory and Statistical Physics 1(3), (1971), 186-207.)Google Scholar
  15. 15.
    Olver P.: Applications of Lie groups to differential equations. Springer, New York (1986)MATHGoogle Scholar
  16. 16.
    S. I. Pohozaev, On the eigenfunctions of the equation Δu +  λf(u) =  0. Dokl. Akad. Nauk SSSR 165 (1965), 36 - 39, (In English: Soviet Math. Dokl. 6 (1965), 1408 - 1411.)Google Scholar
  17. 17.
    S. I. Pohozaev, On eigenfunctions of quasilinear elliptic problems. Mat. Sb. 82 (1970), 192 - 212. (In English: Math. USSR Sbornik 11 (1970), 171 - 188.)Google Scholar
  18. 18.
    P. Pucci, J. Serrin, A general variational identity. Indiana Univ. Math. J. 35 (1986), no. 3, 681-703.Google Scholar
  19. 19.
    F. Rellich, Halbbeschränkte Differentialoperatoren höherer Ordnung. in: Proceedings of the International Congress of Mathematicians, 1954, Amsterdam, vol. III, pp. 243 - 250, Erven P. Noordhoff N.V., Groningen; North-Holland Publishing Co., 1956.Google Scholar
  20. 20.
    K. Yano, The theory of Lie derivatives and its applications. North-Holland Publishing Co., 1957.Google Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Instituto de Matemática, Estatistica e Computação Científica - IMECCUniversidade Estadual de Campinas - UNICAMPCampinasBrasil
  2. 2.Dipartimento di Matematica e InformaticaUniversitá degli Studi di TriesteTriesteItaly

Personalised recommendations